Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sideeffects
Sep 27, 2007

what are the longterm sideeffects og kaletra reyataz norvir and truvada?

Response from Dr. Henry

The most common short term side effects for Kaletra are bloating,cramping, gas, and loose stools; for Reyataz less of those but mild jaundice (yellowing of skin or eyes), for Norvir same as Kaletra but less frequent or severe when used as a booster @ 100 mg dose; for Truvada it is loose stools, mild nausea, skin changes or low rates of a variety of complaints. Long term side effects for Kaletra are often related to elevations in lipids such as cholesterol or tryglycerides (same true to a less extent for Nrovir). Reyataz has not been studied much long term but appears well tolerated/safe except for the small percent who develop more severe jaundince (< 5%). Truvada (tenofovir component) may cause renal problems in a small subset particularly in persons at risk for renal disease already (extent of renal dysfunction still being studied). This website has a good discussion about each of the drugs (click under treatment and then link for drugs). Another good source for drug information is the website is www.aidsinfonet.org or www.tpan.com . KH



Previous
Herpes Outbreak & HIV
Next
Norvir again!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement